Alert archive / California / Small Craft Advisories in 2021

Small Craft Advisory 88, NWS Los Angeles, CA

June 29, 2021

NWS Los Angeles, CA issued this small craft advisory at Jun 29, 2021, 4:07 AM PDT. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Jun 29, 2021, 4:07 AM PDT (11:07 UTC)
Expired
Jun 30, 2021, 2:20 AM PDT
In force
22 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

075 
WHUS76 KLOX 291107
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
407 AM PDT Tue Jun 29 2021

PZZ670-291915-
/O.NEW.KLOX.SC.Y.0088.210629T1107Z-210630T1000Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
407 AM PDT Tue Jun 29 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT WEDNESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM.

* WHEN...Until 3 AM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ673-291915-
/O.NEW.KLOX.SC.Y.0088.210629T1107Z-210630T0300Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
407 AM PDT Tue Jun 29 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WHAT...Hazardous sea conditions.

* WHERE...Waters from Pt. Sal to Santa Cruz Island CA and 
  westward 60 nm including San Miguel and Santa Rosa Islands.

* WHEN...Until 8 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
5 follow-up statements
017 
WHUS76 KLOX 291108 AAA
MWWLOX

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service Los Angeles/Oxnard CA
408 AM PDT Tue Jun 29 2021

PZZ673-291915-
/O.EXT.KLOX.SC.Y.0088.000000T0000Z-210630T0400Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
408 AM PDT Tue Jun 29 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WHAT...Hazardous sea conditions.

* WHERE...Waters from Pt. Sal to Santa Cruz Island CA and 
  westward 60 nm including San Miguel and Santa Rosa Islands.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ670-291915-
/O.CON.KLOX.SC.Y.0088.000000T0000Z-210630T1000Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
408 AM PDT Tue Jun 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
WEDNESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM.

* WHEN...Until 3 AM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
473 
WHUS76 KLOX 291554
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
854 AM PDT Tue Jun 29 2021

PZZ670-300000-
/O.CON.KLOX.SC.Y.0088.000000T0000Z-210630T1000Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
854 AM PDT Tue Jun 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
WEDNESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM.

* WHEN...Until 3 AM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ673-300000-
/O.CON.KLOX.SC.Y.0088.000000T0000Z-210630T0400Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
854 AM PDT Tue Jun 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WHAT...Hazardous sea conditions.

* WHERE...Waters from Pt. Sal to Santa Cruz Island CA and 
  westward 60 nm including San Miguel and Santa Rosa Islands.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
624 
WHUS76 KLOX 292104
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
204 PM PDT Tue Jun 29 2021

PZZ670-300515-
/O.CON.KLOX.SC.Y.0088.000000T0000Z-210630T1000Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
204 PM PDT Tue Jun 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
WEDNESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM.

* WHEN...Until 3 AM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ673-300400-
/O.CON.KLOX.SC.Y.0088.000000T0000Z-210630T0400Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
204 PM PDT Tue Jun 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WHAT...Hazardous sea conditions.

* WHERE...Waters from Pt. Sal to Santa Cruz Island CA and 
  westward 60 nm including San Miguel and Santa Rosa Islands.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
874 
WHUS76 KLOX 300355
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
855 PM PDT Tue Jun 29 2021

PZZ673-300500-
/O.EXP.KLOX.SC.Y.0088.000000T0000Z-210630T0400Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
855 PM PDT Tue Jun 29 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

Conditions have diminished to below small craft advisory levels.

$$

PZZ670-301000-
/O.CON.KLOX.SC.Y.0088.000000T0000Z-210630T1000Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
855 PM PDT Tue Jun 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
WEDNESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM.

* WHEN...Until 3 AM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Phillips
361 
WHUS76 KLOX 300920
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
220 AM PDT Wed Jun 30 2021

PZZ670-301030-
/O.CAN.KLOX.SC.Y.0088.000000T0000Z-210630T1000Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
220 AM PDT Wed Jun 30 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Small Craft has been cancelled as wind gusts were below
thresholds. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Jun 29, 3:14 AM PDT, 53 minutes earlier.

Area forecast discussion, Jun 29, 3:14 AM PDT, 53 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
314 AM PDT Tue Jun 29 2021

.SYNOPSIS...29/313 AM.

Afternoon temperatures today will remain hot across some interior valleys,
lower mountain elevations and the Antelope Valley with triple digit
temperatures expected. There will be gradual cooling across the region
through the remainder of this week, but still remaining above normal
across inland areas. Some added monsoonal moisture will bring some
muggy conditions to the forecast area today and Wednesday with best
chance of showers and thunderstorms across the mountains and Antelope
Valley today with less chance on Wednesday, then drying out by Thursday.
Coastal areas will be mild due to continuing night through morning
low clouds through the weekend.

&&

.SHORT TERM (TDY-THU)...29/311 AM.

No significant upper level features over or near to Srn CA right
now. 588 dam hgts blanket the area. There is moderate onshore flow
to the east and weak onshore flow to the north. Gale force winds
have spun up a decent eddy and this has pushed low clouds across
all of the coasts south of Pt Conception (the push to the east has
brought the low clouds to the Central Coast and Santa Ynez Vly).
The eddy has also boosted low clouds into the San Gabriel and San
Fernando Vlys. Some mid level clouds are also moving in from the
NE. In addition to making the skies partly cloudy there is a 20
percent chc that they could bring a shower or TSTM to the NE
corner of LA county. The low clouds will clear by late morning.
There will be enough moisture and instability this afternoon to
bring a chance of showers and/or TSTMs to the mtns of VTA/LA
counties as well as the Antelope Vly. There is a slight chc that a
shower or TSTM could move off the mtns and into the LA county VLY.
Any TSTM that forms will not move very quickly which will reduce
the fire threat but at the same time increase the risk of flash
flooding. The clouds, slightly lower hgts and deeper marine layer
will bring 4 to 8 degrees of cooling to most of the area. The
Central Coast may buck this trend and warm a few degrees as there
is weaker onshore flow. Max temps be below heat warning/advisory
thresholds but an increase in humidity may make negate much of the
effects of the cooling.

Quite a change in the forecast for Wednesday as now all mdls agree
that there will be a much quicker switch in the upper level flow
to a much drier westerly direction. The switch may not be enough
to completely eliminate the shower/TSTM threat from the LA/VTA
mtns and AV but the rest of the area should be dry. The low clouds
pattern will look much like today. More cooling on tap due to an
increase in the onshore flow and most areas can expect to see 3 to
6 degrees of cooling although a persistent SSW west across the
interior vly of SLO county could bring as much as 15 degrees of
cooling. This cooling will bring the coasts to blo normal, the
vlys to near normal max temps. The mtns and interior, however,
will remain above normal.

Thursday now looks dry and unremarkable. Onshore flow and an eddy
will keep the morning low cloud pattern going across the csts and
lower vlys. The interior will cool some but the coasts and vlys
will not see much in the way of temperature change.

.LONG TERM (FRI-MON)...29/311 AM.

The excitement meter will hardly move at all for the extended
period. Srn CA will be on the western side of an upper high
centered over AZ. This is too far to the west for monsoon
moisture transport. There will be onshore flow to the east and
north through the period and this will keep the night through
morning low clouds and fog regime going through the period. Hgts
will likely be high enough to keep most of the low clouds squashed
out of the vlys. There will be a 3 to 6 degree warm up on Friday
as the high moves in but after that the stagnant weather pattern
will only allow minor day to day changes in temperatures.

&&

.AVIATION...29/0618Z.

At 0503Z at KLAX, the marine layer was 1600 feet deep. The top of
the inversion was near 4100 feet with a temperature of 29 C.

Good confidence in inland TAFs.

Moderate confidence in cst/vly TAFs. Flight Cat transitions could
be off by +/- 2 hours. There is a 30 percent chc that cigs will
not go blo 010 for TAFs KSBA and south. There is also a 30
percent chc that cigs will rise to MVFR levels by 12Z.

KLAX...Moderate confidence in TAF. There is a 30 percent chc of no
cigs lower than 010. If lower cigs do develop there is a 30
percent chc of OVC010 conds developing by 12Z. VFR transition
could occur as early as 18Z. There is a 25 percent chc of an 8 kt
east wind component 10Z-15Z.

KBUR...Moderate confidence in TAF. Cigs could arrive as early as
08Z or as late as 11Z. There is a 30 percent chc of OVC010 instead
of OVC008. There is a 30 percent chc of VFR conds by 16Z.

&&

.MARINE...28/819 PM.

Across the outer waters... GALE WARNINGs are no longer in effect
for the outer waters. Small Craft Advisory (SCA) level wind gusts
will continue across the northern portion of the outer waters
through late tonight, mainly the western portion. SCA wind gusts
will also continue across the NW portion of (PZZ673) from west of
the Channel Islands to the north through mid-evening. Winds
should remain below SCA for waters NW of San Nicolas. There is a
30% chance for local gusts in that region to occur through 17z
this morning. There is a 50% chance for SCA level gusts Thursday
through Saturday. Otherwise conditions will be below SCA level.

Across the nearshore waters of the Central Coast... There is a 20%
chance for SCA level gusts to occur each afternoon through at
least Friday.

Across the inner waters south of Point Conception... There is good
confidence that conditions will remain below SCA level through at
least Friday.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...Small Craft Advisory in effect until 3 AM PDT Wednesday for
      zone 670. (See LAXMWWLOX).
     Small Craft Advisory in effect until 8 PM PDT this evening
      for zone 673. (See LAXMWWLOX).

&&

.HAZARD POTENTIAL OUTLOOK (THU-MON).

Monsoonal moisture could bring showers and thunderstorms to the
region Tuesday through Thursday. Gusty erratic winds, dangerous
lightning, and flash flooding will be possible.

&&

PUBLIC...Rorke
AVIATION...Rorke
MARINE...CK
SYNOPSIS...CK

weather.gov/losangeles

Nearby

Small Craft Advisories in California, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.